LFT showed following abnormality - SGPT 91, SGOT 38, GGT 54, with Bilirubin count 3.5. The abdominal ultrasonography report is showing mild fatty change in lever. Rest all other reports are normal.
I have been detected with Gilbert Syndrome 25 years back. I am 39 now. Height 177 cm, Weight 85 Kg. Have hypertension for last 10 years, taking 2 medicines every day - Repace H, and Prolomate AM 50. Also taking Fabutaz 40 for last 1 year for Uric acid which was 8 last year (now it is 3.2).
I do exercise 3-4 days in a week, 4-5 Km running. I smoke 6-7 cigarettes a day and drink 2-3 pegs whisky 3-4 days a week.
Please suggest what do I need to do.
Now, I have been referred to a gastroenterologist who has advised me to do following tests - Indirect Bilirubin, HB electrophoresis, Anti HCV rapid test, HBSAG rapid test, EGD, and Fibro Scanning. Are all these tests necessary?
It may not be possible to confirm whether all the tests advised are necessary or not without complete clinical examination and evaluation. Fatty liver can cause mild elevation in liver enzymes and should be confirmed ultrasonographically.In Gilberts syndrome a person will have total serum bilirubin levels from 17-100 μmol/L and other liver function tests and liver biopsy are normal. Your doctor might have advised hepatitis profile to rule out hepatitis of any type.Hb electrophoresis to rule out any hemolytic disorder. If you think that he has ordered for tests which may not be important or are not satisfied with his opinion it is suggested to seek second opinion. I hope it helps.
Best luck and regards!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.